Alert archive / Illinois / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 49, NWS Chicago, IL

June 8, 2015Ford County, Iroquois County, Livingston County, Illinois

NWS Chicago, IL issued this severe thunderstorm warning at Jun 8, 2015, 6:07 PM CDT for Ford County, Iroquois County, Livingston County, Illinois. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2015, 6:07 PM CDT (23:07 UTC)
Expired
Jun 8, 2015, 7:00 PM CDT
In force
53 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Ford County, IL, Iroquois County, IL, Livingston County, IL

The radar

The Lincoln radar (KILX), 102 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.1 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2015-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 205 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2015-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -78 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
205 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
658 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-78 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

785 
WUUS53 KLOT 082307
SVRLOT
ILC053-075-105-090000-
/O.NEW.KLOT.SV.W.0049.150608T2307Z-150609T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
607 PM CDT MON JUN 8 2015

THE NATIONAL WEATHER SERVICE IN CHICAGO  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FORD COUNTY IN EAST CENTRAL ILLINOIS...
  SOUTHEASTERN LIVINGSTON COUNTY IN CENTRAL ILLINOIS...
  SOUTHWESTERN IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS...

* UNTIL 700 PM CDT

* AT 607 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  CHATSWORTH...OR 7 MILES SOUTHWEST OF PIPER CITY...MOVING SOUTHEAST
  AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  PAXTON...PIPER CITY...ONARGA...FORREST...CHATSWORTH...BUCKLEY...
  MELVIN...LODA...ROBERTS...ELLIOTT...SIBLEY...THAWVILLE AND STRAWN.

INCLUDING THE FOLLOWING INTERSTATE...
 I-57 BETWEEN MILE MARKERS 258 AND 280.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4053 8846 4062 8846 4062 8852 4086 8828
      4068 8794 4040 8793 4040 8816
TIME...MOT...LOC 2307Z 301DEG 25KT 4071 8832 

HAIL...1.25IN
WIND...60MPH
 
$$

LENNING
3 follow-up statements
752 
WWUS53 KLOT 082325
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
625 PM CDT MON JUN 8 2015

ILC053-075-105-090000-
/O.CON.KLOT.SV.W.0049.000000T0000Z-150609T0000Z/
FORD IL-LIVINGSTON IL-IROQUOIS IL-
625 PM CDT MON JUN 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR FORD...SOUTHEASTERN LIVINGSTON AND SOUTHWESTERN IROQUOIS
COUNTIES...

AT 625 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PIPER CITY...
MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PAXTON...PIPER CITY...ONARGA...FORREST...CHATSWORTH...BUCKLEY...
MELVIN...LODA...ROBERTS...ELLIOTT...SIBLEY...THAWVILLE AND STRAWN.

INCLUDING THE FOLLOWING INTERSTATE...
 I-57 BETWEEN MILE MARKERS 258 AND 280.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4053 8846 4062 8846 4062 8852 4086 8828
      4068 8794 4040 8793 4040 8816
TIME...MOT...LOC 2325Z 290DEG 24KT 4067 8817 

HAIL...1.00IN
WIND...60MPH
 
$$

LENNING
934 
WWUS53 KLOT 082343
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
643 PM CDT MON JUN 8 2015

ILC053-075-105-090000-
/O.CON.KLOT.SV.W.0049.000000T0000Z-150609T0000Z/
FORD IL-LIVINGSTON IL-IROQUOIS IL-
643 PM CDT MON JUN 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR FORD...SOUTHEASTERN LIVINGSTON AND SOUTHWESTERN IROQUOIS
COUNTIES...

AT 642 PM CDT...MULTIPLE SEVERE THUNDERSTORMS WERE LOCATED OVER THE 
WARNED AREA AND ABOUT 10 MILES NORTH OF PAXTON...MOVING SOUTHEAST AT 
30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PAXTON...PIPER CITY...ONARGA...FORREST...CHATSWORTH...BUCKLEY...
MELVIN...LODA...ROBERTS...ELLIOTT...SIBLEY...THAWVILLE AND STRAWN.

INCLUDING THE FOLLOWING INTERSTATE...
 I-57 BETWEEN MILE MARKERS 258 AND 280.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4053 8846 4062 8846 4062 8852 4086 8828
      4068 8794 4040 8793 4040 8816
TIME...MOT...LOC 2342Z 301DEG 25KT 4061 8804 

HAIL...1.00IN
WIND...60MPH
 
$$

RC
396 
WWUS53 KLOT 082358
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
658 PM CDT MON JUN 8 2015

ILC053-075-105-090007-
/O.EXP.KLOT.SV.W.0049.000000T0000Z-150609T0000Z/
FORD IL-LIVINGSTON IL-IROQUOIS IL-
658 PM CDT MON JUN 8 2015

...THE SEVERE THUNDERSTORM WARNING FOR FORD...SOUTHEASTERN LIVINGSTON
AND SOUTHWESTERN IROQUOIS COUNTIES WILL EXPIRE AT 700 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
SOUTHEASTERN IROQUOIS COUNTY UNTIL 715 PM CDT. 

LAT...LON 4053 8846 4062 8846 4062 8852 4086 8828
      4068 8794 4040 8793 4040 8816
TIME...MOT...LOC 2356Z 301DEG 25KT 4061 8804 

$$

RC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 5:37 PM CDT, 30 minutes earlier.

Area forecast discussion, Jun 8, 5:37 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
537 PM CDT MON JUN 8 2015

.UPDATE...
1225 PM CDT

NO MAJOR CHANGES TO GOING FORECAST OTHER THAN TO BUMP POPS INTO
LIKELY CATEGORY THIS AFTERNOON FOR ANTICIPATED SCATTERED SHOWER
AND THUNDERSTORM DEVELOPMENT. 12Z RAOB ANALYSIS SHOWS AREA IN LEFT
EXIT REGION OF IMPRESSIVE 100 KT+ 250 MB JET STREAK STRETCHING
ACROSS THE CENTRAL LAKES...AS WELL AS ENTRANCE REGION OF 70 TO 90
KT JET MAX/SHEARED SHORT WAVE DROPPING SOUTH THROUGH THE UPPER
MIDWEST THAT CAN BE SEEN ON W/V IMAGERY. LATEST VISIBLE SATELLITE
SHOWS AN UPTICK IN CU FORMATION OVER WISCONSIN AND FAR NORTHERN
ILLINOIS LIKELY IN RESPONSE TO UPWARD MOTION FROM APPROACHING UPPER
WAVE.

LOCAL ANALYSIS SHOWS US SOUTH OF A SURFACE TROUGH/SECONDARY COLD
FRONT...WITH DEWPOINTS IN THE 60S SOUTH AND 50S NORTH INTO
WISCONSIN. THERE IS ALSO A SHIFT FROM WEST-SOUTHWEST WINDS OVER
OUR AREA TO NORTHWEST BEHIND THE TROUGH IN WISCONSIN. EXPECTING
THE FORCED UPWARD MOTION FROM THE JET DYNAMICS AND SHORT WAVE AS
WELL AS SOME POOLING/CONVERGENCE ALONG TROUGH AXIS TO FOSTER
SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT THAT WILL START IN
WISCONSIN AND SLIDE SOUTHEAST THROUGH THE AFTERNOON. SPC
MESOANALYSIS INDICATES 1500 J/KG OF MLCAPE AND IF DEWPOINTS DONT
MIX OUT...COULD SEE THESE VALUES AT LEAST THIS HIGH AT PEAK
HEATING. WITH STEEP LOW LEVEL LAPSE RATES AND COOL 500 MB TEMPS IN
THE MINUS MID TEENS CELSIUS...IN ADDITION TO STRENGTHENING DEEP
LAYER SHEAR AS MID/UPPER SPEED MAX APPROACHES THIS
AFTERNOON...COULD SEE A FEW ORGANIZED STORMS STILL CAPABLE OF
PRODUCING STRONG WIND GUSTS UP TO 60 MPH AND MARGINALLY SEVERE.

HAVE KEPT LOW CHANCE POPS INTO THE EARLY EVENING GIVEN THAT LATE
SUNSET THIS TIME OF YEAR SLOWS DIURNAL STABILIZATION SOME...BUT
ONCE TO DARK...ANY LINGERING SHOWERS SHOULD QUICKLY COME TO AN
END.

RC

&&

.SHORT TERM...
259 PM CDT

THROUGH TUESDAY...

REFER TO PREVIOUS 1225 PM CDT AFD UPDATE FOR FULL THOUGHTS ON
CONVECTIVE EVOLUTION THIS AFTERNOON THROUGH EARLY THIS EVENING AND
REMAIN LARGELY UNCHANGED. SO FAR HAVE HAD QUARTER TO HALF DOLLAR
SIZE HAIL REPORTS IN NORTHERN LAKE COUNTY ILLINOIS. THERE WAS ALSO A
GOLF BALL SIZED HAIL REPORT IN KENOSHA COUNTY FROM AN EARLIER
STORM THERE. THERMODYNAMICS AND SHEAR WOULD SUPPORT POTENTIAL FOR
A FEW MORE STORMS PRODUCING HAIL UP TO QUARTER SIZE/OCCASIONALLY
LARGER AND GUSTS UP TO 60 MPH DUE TO NEAR DRY ADIABATIC LOW LEVEL
LAPSE RATES.

AFTER TROUGH PASSAGE AND LOSS OF INSTABILITY BY MID EVENING...THE
REST OF THE NIGHT SHOULD BE QUIET WITH CLEARING SKIES...LIGHT
WESTERLY WINDS AND LOWS IN THE UPPER 50S-LOW 60S OUTSIDE OF
CHICAGO AND MID 60S IN THE CITY.

A WEAK HIGH PRESSURE RIDGE AXIS WILL MOVE ACROSS THE AREA ON
TUESDAY...WHILE ALOFT WESTERLY WARM ADVECTION OF AIR MASS FROM
CENTRAL PLAINS WILL OCCUR. MODELS ARE AGAIN INDICATING DEEP MIXING
APPROACHING 750 MB...SO WITH 850 MB TEMPS APPROACHING THE UPPER
TEENS CELSIUS BY EARLY EVENING AND 925 MB TEMPS IN THE LOW 20S
CELSIUS AND PLENTY OF SUN...HIGHS ARE EXPECTED TO REACH THE MID
TO UPPER 80S. SOME UNCERTAINTY IN THE WIND FORECAST...AS THE DEEP
MIXING AND WEST TO WSW WINDS COULD PLAUSIBLY PRECLUDE A LAKE
BREEZE...BUT HEDGING ON THE STRONG HEATING OVER LAND AND COLD LAKE
WATERS TO ENABLE LAKE BREEZE TO FORM MID DAY AND PUSH JUST INLAND.
THIS WILL KEEP SHORE HIGHS IN THE UPPER 70S TO AROUND 80...WITH
SOME ADDITIONAL LATE DAY COOLING.

RC

&&

.LONG TERM...

TUESDAY NIGHT THROUGH MONDAY...

230 PM...LOW PRESSURE WILL BE MOVING ACROSS ONTARIO TUESDAY NIGHT
INTO WEDNESDAY WITH A TRAILING COLD FRONT MOVING SOUTH ACROSS THE
WESTERN LAKES TUESDAY NIGHT AND THEN ACROSS NORTHERN ILLINOIS AND
NORTHWEST INDIANA WEDNESDAY AFTERNOON/EVENING...WITH LOW
CONFIDENCE REGARDING FRONTAL TIMING. HOWEVER...EVEN WITH SOME
UNCERTAINTY REGARDING THE FRONT...THE GRADIENT BECOMES WEAK ENOUGH
THAT WINDS WILL LIKELY TURN OFF THE LAKE EITHER WITH A LAKE BREEZE
OR AS A RESULT OF THE FRONT BY MID/LATE AFTERNOON. EITHER WAY...
THIS BOUNDARY WILL LIKELY PROVIDE SUPPORT FOR THUNDERSTORMS AS
TEMPERATURES CLIMB INTO THE UPPER 80S/NEAR 90 WITH DEWPOINTS WELL
IN THE 60S...AND POSSIBLY NEAR 70 IF THEY BEGIN TO POOL AHEAD OF
THE FRONT. ACTIVITY APPEARS TO BE SOMEWHAT DIURNAL AND WOULD
LIKELY DISSIPATE THRU THE EVENING HOURS.

THE FRONTAL BOUNDARY WILL SLOWLY SAG SOUTH OF THE AREA BY THURSDAY
MORNING AND THEN SLOWLY LIFT BACK NORTH AS A WARM FRONT THURSDAY
NIGHT INTO FRIDAY MORNING. SHOWERS AND THUNDERSTORMS WILL SPREAD
BACK ACROSS THE AREA THURSDAY NIGHT AND CONTINUE INTO FRIDAY.
PERIODS OF HEAVY RAIN ARE CERTAINLY POSSIBLE. THE WARM FRONT WILL
THEN TURN BACK SOUTH WITH NORTHEASTERLY WINDS SPREADING BACK
ACROSS THE AREA FRIDAY AFTERNOON INTO FRIDAY NIGHT. PRECIP WILL
LIKELY TAPER OFF FROM NORTH TO SOUTH FRIDAY NIGHT BUT FROM THIS
DISTANCE...DIFFICULT TO GET TOO FANCY WITH POPS. POSSIBLE FOR FOG
TO DEVELOP FRIDAY NIGHT INTO SATURDAY ALONG THE LAKE FRONT.

THE PATTERN REPEATS AGAIN WITH THE FRONTAL BOUNDARY LIFTING BACK
NORTH SATURDAY NIGHT INTO SUNDAY MORNING. THERE COULD BE A PERIOD
OF SHOWERS/THUNDERSTORMS AS THIS FRONT LIFTS BACK NORTH. ANOTHER
LOW MOVES ACROSS ONTARIO SUNDAY NIGHT WITH ANOTHER COLD FRONT
MOVING SOUTH ACROSS THE AREA LATER SUNDAY NIGHT INTO MONDAY WITH
ANOTHER PERIOD OF SHOWERS/THUNDERSTORMS. CMS

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 22Z...

* LARGE SCALE WIND PATTERN...WSWLY-WLY WINDS GUSTING TO 20-25 KT
  THIS AFTERNOON.

* LINE OF THUNDERSTORMS MOVING THROUGH ORD/MDW AND SHOULD BE INVOF
  TERMINALS 08/21Z-09/01Z. BRIEF WIND GUSTS TO 50KT AND LARGE
  HAIL POSSIBLE.

* MAIN AREA OF TS HAS PASSED SOUTH OF ORD/MDW. SCT TSRA LIKELY FOR
  AN HOUR OR SO THOUGH CHANCES FOR DIRECT IMPACT ARE SMALL.

* ANOTHER LINE OF TSRA IS MOVING SOUTH THROUGH WISCONSIN... SHOULD
  REACH ORD/MDW 0030-0130Z.

KREIN

//DISCUSSION...UPDATED 18Z...

MAIN ISSUES FOR THE REMAINDER OF THIS AFTERNOON AND EARLY THIS
EVENING WILL BE GUSTY WEST WINDS AND A CHANCE FOR SCATTERED
THUNDERSTORMS.

WINDS ACROSS THE REGION ARE WSWLY AND GUSTING TO ARND 25KT. THE
WINDS WILL REMAIN WSWLY THROUGH EARLY THIS AFTERNOON AHEAD OF A
WEAK PRE-FRONTAL TROUGH EXTENDING FROM NEWN IL THROUGH SERN IOWA.
THERE HAS BEEN SOME CLOUD DEVELOPMENT ALONG THE TROUGH AXIS...BUT
LITTLE IN THE WAY OF CONVECTIVE CLOUD GROWTH. DIURNAL CU IS
CURRENTLY DEVELOPING OVER NWRN INDIANA AND EAST-CENTRAL
ILLINOIS...WHERE COPIOUS AMOUNTS OF RAIN FELL LAST NIGHT. THERE IS
ALSO SOME DIURNAL CU DEVELOPMENT OVER FAR NERN IL AND SRN WI.
THERE LOCATIONS WHERE CU DEVELOPMENT IS NOTED ON THE SATELLITE
IMAGERY SHOULD BE THE FIRST TO SEE SOME SCT THUNDERSTORM ACTIVITY
AND A FEW CELLS ARE ALREADY DEVELOPING IN SERN WI. SINCE THERE IS
ONLY WEAK FOCUS AT AT THE SURFACE WITH THE PRE-FRONTAL
TROUGH...ANY THUNDERSTORM DEVELOPMENT WILL HAVE TO RELY ON DAYTIME
HEATING IN LOCATIONS OF HIGHER DEWPOINTS...THAT IS LOCATIONS AHEAD
OF THE PRE-FRONTAL TROUGH. THIS LEAVES SOME QUESTION AS TO TIMING
AND COVERAGE OF SHRA/TSRA INVOF THE TERMINALS. THE LATEST TRENDS
INDICATE SOME CU DEVELOPMENT INVOF THE TERMINALS...SO WILL NEED TO
KEEP SOME MENTION OF TS POSSIBILITY...BUT STILL ANTICIPATE
COVERAGE WILL BE SCATTERED AND CONFIDENCE IN THUNDER DIRECTLY AT
THE TERMINALS IS LOW.

THE PRE-FRONTAL TROUGH SHOULD PUSH THROUGH NWRN IN BY LATE
AFTERNOON WITH WINDS VEERING A LITTLE MORE WLY...AND ADVECTING IN
SOME DRIER AIR AT THE SFC. SO...PCPN CHANCES SHOULD DIMINISH AT
SUNSET. A WEAK COLD FRONT EXTENDING FROM CNTRL WI TO ERN IA IS
EXPECTED TO PUSH THROUGH THE AREA EARLY THIS EVENING...ALLOWING
WINDS TO FURTHER VEER TO NWLY WITH EVEN DRIER AIR OVERSPREADING
THE AREA. SO...EXPECT DRY CONDITIONS THROUGH THE REMAINDER OF THE
NIGHT AND THROUGH TOMORROW.

KREIN

//ORD AND MDW CONFIDENCE...UPDATED 22Z...

* MEDIUM TO HIGH CONFIDENCE IN LARGE SCALE WIND TRENDS.

* MEDIUM CONFIDENCE IN COVERAGE/TIMING/DIRECT IMPACT OF
  THUNDERSTORMS ON THE TERMINALS WITH RESPECT TO WINDS/CIGS/VIS.

* HIGH CONFIDENCE IN ALL OTHER FORECAST ELEMENTS LATE TONIGHT AND
  TOMORROW.

KREIN

//OUTLOOK FOR ORD/MDW FOR 00Z WEDNESDAY-12Z MONDAY...UPDATED 12Z...

TUESDAY NIGHT...VFR. SOUTHWEST WINDS.
WEDNESDAY...CHANCE OF TSRA. WEST WINDS.
THURSDAY...CHANCE OF TSRA. EAST WINDS.
FRIDAY...TSRA LIKELY DURING THE DAY. SOUTHWEST WINDS.
SATURDAY...CHANCE OF TSRA DURING THE NIGHT. NORTHEAST WINDS.
SUNDAY...CHANCE OF TSRA. SOUTH WINDS.

MTF

&&

.MARINE...

306 PM...LOW PRESSURE OVER NORTHERN LOWER MICHIGAN WILL MOVE EAST
TONIGHT WITH A TRAILING COLD FRONT MOVING SOUTH OF THE LAKE THIS
EVENING. AREAS OF DENSE FOG HAVE PERSISTED ALL DAY AND CONFIDENCE
REGARDING WHEN THESE WILL IMPROVE IS LOW. ITS POSSIBLE AS THE
GRADIENT WEAKENS THIS EVENING INTO OVERNIGHT...POCKETS OF DENSE
FOG MAY CONTINUE. ANOTHER AREA OF LOW PRESSURE WILL MOVE ACROSS
ONTARIO TUESDAY NIGHT INTO WEDNESDAY WITH A TRAILING COLD FRONT
MOVING SOUTH ACROSS THE LAKE LATE TUESDAY NIGHT INTO WEDNESDAY
MORNING. SOUTHERLY WINDS WILL INCREASE AHEAD OF THIS FRONT...
LIKELY INTO THE 15-25 KT RANGE. THE GRADIENT ONCE AGAIN BECOMES
QUITE WEAK BEHIND THIS FRONT LATER WEDNESDAY NIGHT INTO THURSDAY.

LOW PRESSURE WILL MOVE FROM THE PLAINS THURSDAY NIGHT TO THE WESTERN
LAKES FRIDAY NIGHT...AS IT SLOWLY WEAKENS. WITH HIGH PRESSURE ACROSS
THE NORTHERN LAKES...WINDS WILL TURN NORTHEAST AND MAY INCREASE IN
SPEED...PERHAPS INTO THE 15-20KT RANGE FOR A SHORT TIME. CMS

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...NEARSHORE WINTHROP HARBOR TO GARY IN UNTIL 7 PM
     MONDAY.

     DENSE FOG ADVISORY...LMZ777-LMZ779 UNTIL 9 PM MONDAY.

&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jun 8, 3:47 PM CDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
347 PM CDT MON JUN 8 2015

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
092100-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
347 PM CDT MON JUN 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS...THE STRONGEST MAY PRODUCE:
  HAIL UP TO THE SIZE OF HALF DOLLARS.
  WIND GUSTS TO 60 MPH.
  OCCASIONAL CLOUD TO GROUND LIGHTNING.

  AREAS AFFECTED AND TIMING:

  SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL GRADUALLY SLIDE
  SOUTHEAST ACROSS THE OUTLOOK AREA THROUGH THE LATE AFTERNOON.
  THESE THUNDERSTORMS WILL DIMINISH EARLY THIS EVENING.

  DISCUSSION:

  AN UPPER LEVEL DISTURBANCE HAS CAUSED SCATTERED THUNDERSTORMS
  TO DEVELOP. UNSEASONABLY COLD AIR ALOFT ASSOCIATED WITH THIS
  DISTURBANCE WILL CONTINUE TO ALLOW FOR AMPLE INSTABILITY TO
  SUPPORT SCATTERED THUNDERSTORM DEVELOPMENT AND INTENSIFICATION.
  WIDESPREAD SEVERE STORMS ARE NOT LIKELY WITH THIS
  ACTIVITY...BUT THE STRONGEST STORMS WILL BE SEVERE...WITH HAIL
  UP TO HALF DOLLAR SIZE AND WIND GUSTS UP TO 60 MPH.

PORTIONS OF THE IROQUOIS AND KANKAKEE RIVERS WILL REMAIN IN
FLOOD.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PORTIONS OF THE IROQUOIS AND KANKAKEE RIVERS WILL REMAIN AT
BANKFULL STAGE OR IN FLOOD THROUGH MID TO LATE WEEK.

PERIODIC THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT THROUGH
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER
SERVICE THROUGH THIS EVENING.

&&

LMZ740>745-092100-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
347 PM CDT MON JUN 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

STRONG WINDS WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT
ALONG THE ILLINOIS SHORE AND PARTS OF THE INDIANA SHORE THROUGH
EARLY EVENING.

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH EARLY EVENING. SOME
OF THE STORMS MAY PRODUCE GUSTS IN EXCESS OF 35 KNOTS AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PERIODIC THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT THROUGH SUNDAY.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-092100-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
347 PM CDT MON JUN 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

AREAS OF DENSE FOG WILL CONTINUE THROUGH LATE THIS EVENING.

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH EARLY THIS EVENING.
SOME OF THE STORMS MAY PRODUCE GUSTS IN EXCESS OF 35 KNOTS AND
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PERIODIC THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT THROUGH SUNDAY.

&&

RC

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

In the hours before

Local storm report, Jun 8, 5:10 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
510 PM CDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             SUGAR GROVE             41.77N 88.46W
06/08/2015  M1.75 INCH       KANE               IL   PUBLIC

            SOCIAL MEDIA.

&&

C
Local storm report, Jun 8, 5:21 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
521 PM CDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     MARINE TSTM WIND 5 SSE BEACH PARK        42.36N 87.81W
06/08/2015  M49 MPH          LAKE               IL   C-MAN STATION

&&

MDB
Local storm report, Jun 8, 5:36 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
536 PM CDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 PM     HAIL             WINTHROP HARBOR         42.48N 87.83W
06/08/2015  E1.00 INCH       LAKE               IL   FIRE DEPT/RESCUE

            9TH STREET AND SHERIDAN.

&&

C
Local storm report, Jun 8, 5:49 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
549 PM CDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             HOBART                  41.53N 87.27W
06/08/2015  E1.25 INCH       LAKE               IN   PUBLIC

            SOCIAL MEDIA.

&&

C
Local storm report, Jun 8, 5:51 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
551 PM CDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 PM     HAIL             CROWN POINT             41.42N 87.36W
06/08/2015  M1.00 INCH       LAKE               IN   AMATEUR RADIO

            1 MILE EAST 90001 E LINCOLN HWY.

&&

C
Local storm report, Jun 8, 5:54 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
554 PM CDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     HAIL             CROWN POINT             41.42N 87.36W
06/08/2015  M1.00 INCH       LAKE               IN   AMATEUR RADIO

            1 MILE EAST 90001 E LINCOLN HWY.

&&

C

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 8:31 PM CDTAreal Flood AdvisoryLOTGrundy, LaSalle, Livingston4 hr
Jun 7, 8:33 PM CDTSpecial Weather StatementLOTFord, Grundy, Iroquois, Kankakee, Livingston72 min
Jun 7, 9:14 PM CDTRiver Flood WarningLOTIroquois67 hr
Jun 7, 9:25 PM CDTRiver Flood AdvisoryLOTIroquois4 days
Jun 7, 10:14 PM CDTFlash Flood WarningLOTIroquois, Kankakee5 hr
Jun 7, 11:10 PM CDTAreal Flood AdvisoryLOTFord, Grundy, Iroquois, Kankakee, LaSalle, Livingston and 1 more11 hr
Jun 8, 3:05 AM CDTSmall Craft AdvisoryLOT16 hr
Jun 8, 7:49 AM CDTRiver Flood WarningLOTIroquois27 days
Jun 8, 8:18 AM CDTRiver Flood AdvisoryLOTKankakee36 hr
Jun 8, 8:29 AM CDTMarine Dense Fog AdvisoryLOT44 hr
Jun 8, 12:00 PM CDTRiver Flood WarningLOTBureau, LaSalle, Putnam34 hr
Jun 8, 1:53 PM CDTSpecial Marine WarningLOT112 min
Jun 8, 2:18 PM CDTSevere Thunderstorm WarningLOTLake27 min
Jun 8, 2:38 PM CDTSevere Thunderstorm WarningLOTLake37 min
Jun 8, 2:45 PM CDTRiver Flood WarningLOTKankakee48 hr
Jun 8, 2:55 PM CDTRiver Flood AdvisoryLOTGrundy, Will52 hr
Jun 8, 2:55 PM CDTRiver Flood AdvisoryLOTGrundy16 hr
Jun 8, 3:16 PM CDTSevere Thunderstorm WarningLOTCook, Kane, Lake, McHenry44 min
Jun 8, 3:27 PM CDTSevere Thunderstorm WarningLOTDeKalb, Kane, Kendall, Lee50 min
Jun 8, 3:28 PM CDTSpecial Marine WarningLOT92 min
Jun 8, 3:36 PM CDTSpecial Marine WarningLOT84 min
Jun 8, 4:00 PM CDTSevere Thunderstorm WarningLOTCook, DuPage30 min
Jun 8, 4:33 PM CDTSevere Thunderstorm WarningLOTKane, Kendall42 min
Jun 8, 4:57 PM CDTSpecial Marine WarningLOT93 min
Jun 8, 5:31 PM CDTSpecial Marine WarningLOT59 min
Jun 8, 6:38 PM CDTSevere Thunderstorm WarningLOTIroquois37 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.